MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; CURVED BIPOLAR DISSECTOR

INTUITIVE SURGICAL, INC ENDOWRIST; CURVED BIPOLAR DISSECTOR
Model Number 471344-19
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The curved bipolar dissector was analyzed and found to have thermal damage to the yaw pulley.The yaw pulley had charring and/or localized melting on the outer surface of one bipolar yaw pulley at the base of the grip.As a result of the damage, a section of the active electrode (grip) is exposed that would not normally be exposed.The instrument passed the electrical continuity test.The complaint was confirmed by failure analysis.The probable root cause of thermal damage is attributed to carbonized tissue on the grips of this bipolar instrument creating a conductive path during use.
 
Event or Problem Description
It was reported that after a da vinci-assisted surgical procedure, the curved bipolar dissector instrument had surface damage.The procedure was completed with no reported injury.

Brand Name
ENDOWRIST
Common Device Name
CURVED BIPOLAR DISSECTOR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24866656
Report Number2955842-2026-21327
Device Sequence Number10493737
Product Code NAY
UDI-Device Identifier00886874121511
UDI-Public(01)00886874121511(11)250220(10)K10250220
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K214095
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number471344-19
Device Catalogue Number471344
Device Lot NumberK10250220 0098
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/20/2026
Initial Report FDA Received Date04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown